Alert archive / Ohio / Flood Watches in 2012
Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Jan 26, 2012, 9:58 PM EST for 23 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 9:58 PM EST (02:58 UTC)
- Expired
- Jan 27, 2012, 6:38 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 25 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WGUS61 KCLE 270258 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EST THU JAN 26 2012 OHZ009>014-018>023-027>033-036>038-047-089-PAZ001>003-271100- /O.NEW.KCLE.FA.A.0001.120127T0258Z-120127T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA... AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 958 PM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH... GEAUGA...HOLMES...HURON...KNOX...LAKE...LORAIN...MAHONING... MARION...MEDINA...MORROW...PORTAGE...RICHLAND...SENECA... STARK...SUMMIT...TRUMBULL...WAYNE AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH FRIDAY MORNING * A LARGE AREA OF RAIN CONTINUES TO MOVE NORTHEAST ALONG A STATIONARY FRONT. RAINFALL AMOUNTS EXCEEDING ONE HALF INCH IS POSSIBLE WITH THE RAIN AS IT MOVES THROUGH THE AREA. * STREAMS AND CREEKS ARE AT OR NEAR BANKFUL AND WITH THE EXPECTED RAINFALL...IT IS POSSIBLE THEY COULD GO OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ LOMBARDY
1 follow-up statement
547 WGUS61 KCLE 271138 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EST FRI JAN 27 2012 OHZ009>014-018>023-027>033-036>038-047-089-PAZ001>003-271245- /O.CAN.KCLE.FA.A.0001.000000T0000Z-120127T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA... AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS... MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION... MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 638 AM EST FRI JAN 27 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF THE REGION. HOWEVER CONTINUE TO MONITOR AREA STREAMS AND CREEKS FOR RISES AS ANY STANDING WATER RECEDES. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 26, 6:56 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 26, 6:56 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 656 PM EST THU JAN 26 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY TONIGHT THEN TO THE NEW ENGLAND STATES ON FRIDAY. HIGH PRESSURE WILL BUILD OVER THE AREA LATE FRIDAY INTO FRIDAY NIGHT. ANOTHER CLIPPER SYSTEM WILL TRACK THROUGH THE CENTRAL GREAT LAKES ON SATURDAY... PULLING A COLD FRONT ACROSS NORTHERN OHIO. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A WARM FRONT EXTENDS SOUTHWEST TO NORTHEAST ALONG THE LAKE ERIE SHORE LINE. PLACES LIKE TOLEDO AND ERIE STILL REMAIN NORTH OF THE BOUNDARY DUE TO THE COOL NORTHEAST FLOW OFF THE LAKE. PATCHY DENSE FOG CONTINUES TO DEVELOP SOUTH AND SOUTHEAST OF THE LAKE AS TEMPERATURES HOVER AROUND THE DEW POINT TEMPERATURES. WARMER AIR IS TRYING TO PUSH NORTH INTO THE REGION AS LIGHT SOUTH WINDS OCCUR. TEMPERATURES HAVE WARMED TO THE LOWER 50S AS CLOSE AS ZANESVILLE. VISIBILITIES WILL BE REDUCED TO A QUARTER MILE OR LESS IN SPORADIC PLACES SO WILL ADD MENTION OF THE PATCHY DENSE FOG. MADE SOME ADJUSTMENTS TO THE HOURLY TEMPERATURES AND DEW POINTS FOR THE OVERNIGHT PERIOD. EVENTUALLY...COLD AIR ADVECTION WILL BEGIN TO TAKE PLACE FROM THE NORTHWEST AND BEGIN TO CHANGE THE PRECIPITATION OVER TO SNOW FROM WEST TO EAST. KEEPING AN EYE ON THE RIVERS. YOUNGSTOWN...LEAVITTSBURG... PROSPECT AND OLD PORTAGE ARE ALL FORECAST TO REACH FLOOD STAGE OR GO BARELY ABOVE. WILL MONITOR FOR POSSIBLE FLOOD WARNINGS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... PRECIPITATION WILL BE TRANSITIONING BACK OVER TO SNOW FOR METRO CLEVELAND AND AREAS TO THE EAST DURING THE MORNING COMMUTE. THE WET GROUND AND TEMPS NEAR FREEZING MAY REDUCE HOW MUCH SNOW IS ABLE TO STICK TO ROADWAYS AND EXPECTING UP TO AN INCH OF SNOW FOR THE CLEVELAND AREA...NEAR 2 INCHES FOR THE HIGHER TERRAIN IN NW PENNSYLVANIA ON FRIDAY MORNING. SOME ENHANCED CONVERGENCE IS EXPECTED ALONG THE LAKE ERIE SHORELINE BUT THE AIRMASS DOES NOT COOL ENOUGH FOR PURE LAKE EFFECT. MID-LEVEL DEFORMATION DOES LINGER INTO FRIDAY MORNING TOWARDS NW PENNSYLVANIA AND CONTRIBUTING TO MINOR ACCUMULATIONS IN THE UPSLOPE FLOW. OTHERWISE SURFACE RIDGE BUILDS IN QUICKLY ON FRIDAY AFTERNOON AND EXPECTING PRECIPITATION TO QUICKLY WIND DOWN WITH SOME CLEARING FROM WEST TO EAST. ANOTHER CLIPPER SYSTEM WILL TRACK ACROSS MICHIGAN ON SATURDAY PULLING ANOTHER COLD FRONT ACROSS THE AREA. RAISED POPS WITH THIS SYSTEM AND IT LOOKS LIKE ANOTHER LIGHT/QUICK COATING OF SNOW IS POSSIBLE. LOWS ON SATURDAY NIGHT WILL DROP BACK TO MORE SEASONAL VALUES IN THE LOWER 20S BEHIND THE FRONT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE MODELS AGREE AT FIRST WITH A FRONT/UPPER TROF MOVING THROUGH ON SUNDAY WITH SOME LAKE EFFECT SNOW SHOWERS DEVELOPING FOR THE SNOW BELT. SNOWFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. RIDGE MOVES ACROSS THE REGION MONDAY AND THEN A WARM FRONT MOVES THROUGH MONDAY NIGHT. AT THIS TIME IT LOOKS DRY. ANOTHER FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...THE ECMWF IS A LITTLE FASTER WITH THIS FEATURE. A THREAT OF SHOWERS WILL START ON TUESDAY AND LINGER INTO THURSDAY. THE MODELS MAY NOT AGREE FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BUT THEY BOTH HAVE A WEATHER SYSTEM THAT CAUSES A THREAT OF PRECIPITATION. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... IFR WEATHER WILL PERSIST OVERNIGHT AS STEADIER RAIN ARRIVES FROM THE SW. CIGS AT CLE SHOULD RETURN TO IFR SHORTLY. THERE WILL LIKELY BE A TRANSITION TO SNOW AN HOUR OR TWO BEFORE THE PRECIP ENDS. WILL TRY TO TIME THIS TRANSITION ACROSS THE AREA. NOT EXPECTING THIS TO OCCUR AT KCLE TILL AROUND DAYBREAK FRIDAY AT THE EARLIEST. CIGS WILL GRADUALLY IMPROVE FRIDAY MORNING. WESTERN SITES COULD BECOME VFR BY MID AFTERNOON AND EXPECT ALL SITES BUT KERI TO BE VFR BY THE END OF THE TAF PERIOD. WINDS WILL GENERALLY BE LIGHT AND VARIABLE AS A SURFACE LOW MOVES NE ACROSS THE AREA OVERNIGHT. WINDS WILL EVENTUALLY SETTLE INTO A W TO NW DIRECTION LATE TONIGHT AND FRIDAY. SOME GUSTS TO 20 KNOTS POSSIBLE AFTER MID MORNING. .OUTLOOK...NON VFR POSSIBLE SATURDAY AND AGAIN SUNDAY AND IN THE SNOW BELT SUNDAY NIGHT INTO MONDAY. && .MARINE... ONCE THE LOW IS DUE EAST OF LAKE ERIE FRI MORNING SHOULD SEE WNW FLOW INCREASE TO 15 TO 25 KNOTS AND WAVES TO 4 TO 6 FEET SO EAST OF THE ISLAND WILL EVENTUALLY NEED A SCA. FLOW WILL DIMINISH BELOW SCA CRITERIA FOR FRI NIGHT AND BACK TO SSW. THE FAST MOVING PATTERN WILL BRING A COLD FRONT ACROSS LAKE ERIE SAT MORNING WITH HIGH END SCA CONDITIONS REDEVELOPING WHILE THE FLOW VEERS TO WEST. THERE MAY BE A BRIEF TIME WHEN CONDITIONS DROP BELOW SCA CRITERIA BUT ANOTHER COLD FRONT WILL MOVE THROUGH SUN MORNING WITH MORE SCA CONDITIONS LIKELY. THE FLOW WILL AGAIN BACK TO SSW FOR MON THROUGH TUE AND WITH 15 TO 20 KNOTS LOOKING MOST LIKELY PROBABLY WILL NOT SEE SCA CONDITIONS AS AIR TEMPS SHOULD WARM ABOVE LAKE TEMPS TO LESSEN POTENTIAL WAVE DEVELOPMENT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...LOMBARDY SHORT TERM...KEC LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...ADAMS
Hazardous weather outlook, Jan 26, 3:22 PM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EST THU JAN 26 2012 OHZ003-006>014-017>019-027-028-036-037-089-PAZ001>003-272030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-MORROW- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 322 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TOTAL RAINFALL AMOUNTS FROM CLEVELAND EAST THROUGH TONIGHT SHOULD BE GENERALLY UNDER THREE QUARTERS OF AN INCH. THE RAINFALL WILL BE HIGH ENOUGH TO CAUSE RISES ON RIVERS...STREAMS AND CREEKS...BUT LIKELY NOT ENOUGH TO FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ020>023-029>033-038-047-272030- MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- HOLMES-KNOX- 322 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. TOTAL RAINFALL AMOUNTS THROUGH TONIGHT FROM MANSFIELD EAST INTO THE YOUNGSTOWN AREA WILL BE AROUND ONE INCH WITH SOME LOCALLY HIGHER AMOUNTS. THIS RAINFALL WILL LEAD TO RISES IN STREAMS...CREEKS AND RIVERS AND SOME MINOR FLOODING MAY OCCUR. SOME ROAD FLOODING IN LOW LYING AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-272030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 322 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NEAR GALE FORCE WINDS ARE POSSIBLE ON LAKE ERIE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 12:28 AM EST | Areal Flood Advisory | CLE | Ashland, Crawford, Knox, Marion, Morrow, Richland and 1 more | 9 hr |
| Jan 27, 12:37 AM EST | Areal Flood Advisory | CLE | Holmes, Mahoning, Medina, Portage, Stark, Summit and 2 more | 10 hr |
| Jan 27, 1:11 AM EST | River Flood Warning | CLE | Marion | 43 hr |
| Jan 27, 2:22 AM EST | River Flood Warning | CLE | Marion | 4 days |
| Jan 27, 3:02 AM EST | River Flood Warning | CLE | Cuyahoga | 10 hr |
| Jan 27, 3:13 AM EST | River Flood Warning | CLE | Lake | 32 hr |
| Jan 27, 3:35 AM EST | River Flood Warning | CLE | Stark | 11 hr |
| Jan 27, 3:56 AM EST | Gale Watch | CLE | 11 hr | |
| Jan 27, 3:56 AM EST | Small Craft Advisory | CLE | 11 hr | |
| Jan 27, 4:41 AM EST | River Flood Warning | CLE | Mahoning | 34 hr |
| Jan 27, 6:13 AM EST | River Flood Warning | CLE | Lorain | 38 hr |
| Jan 27, 9:43 AM EST | River Flood Warning | CLE | Trumbull | 34 hr |
| Jan 27, 12:33 PM EST | River Flood Warning | CLE | Trumbull | 26 hr |
| Jan 27, 3:08 PM EST | Gale Warning | CLE | 37 hr |
Nearby
Flood Watches in Ohio, 2012Flood Watches in Pennsylvania, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.